Hail, Pender
- When
- March 25, 2:17 PM EST to 2:20 PM EST
- Where
- Pender County, Burgaw
- Measured
- 1 in hail
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 34.550, -77.930
Nickel to quarter size hail covered the ground.
A cold pool associated with a cut-off low aloft dropped southeast and across the area during the afternoon and evening. This resulted in increasing instability and steepening lapse rates.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILM wrote it up.
A cold pool associated with a cut-off low aloft dropped southeast and across the area during the afternoon and evening. This resulted in increasing instability and steepening lapse rates.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Mar 25, 12:44 PM EST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 144 PM EDT SUN MAR 25 2012 .SYNOPSIS... AN APPROACHING UPPER LOW FROM THE WEST MAY BRING HAIL SHOWERS AND A FEW STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING. DRIER AND COOLER CONDITIONS WILL SETTLE IN MONDAY AND TUESDAY AS HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES. A BRIEF WARMING TREND WILL ENSUE DURING THE MIDDLE OF THIS WEEK...FOLLOWED BY A COLD FRONTAL PASSAGE ON THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 120 PM SUNDAY...A PROMINENT COLD POOL ALOFT WILL TRAVERSE THE COUNTY WARNING AREA THROUGH PEAK HEATING INTO EARLY EVENING. 500MB TEMPS STILL SLATED TO DIP BETWEEN -20 AND -22 DEGREES CELSIUS DURING THE LATE AFTERNOON. THERMODYNAMIC PROFILES SHOW A "FAT CAPE" AREA WITHIN THE 0 TO -20 DEG ZONE SUPPORTIVE OF EFFICIENT HAIL GROWTH. SPC HAS PAINTED A SLIGHT RISK AREA THAT ENCOMPASSES MUCH OF OUR NC ZONES. FREEZING LEVELS WILL DIP BELOW 8000 FEET BY LATE AFTERNOON AS THE COLD POOL HEART MOVES OVERHEAD. LOCAL CALCULATIONS SUGGEST 50 DBZ UPDRAFT CORES TO 19000 FEET MAY BE SUFFICIENT TO GENERATE 1 INCH HAIL. STORM MOTION FIELDS DECELERATE AS THE UPPER LOW CENTER NEARS...MOVING FROM A NW DIRECTION AS THE LOW CENTER OVERHEAD PASSES. SPAWNING CUMULUS WILL OBSCURE MUCH OF THE SKY DURING THE AFTERNOON...ALTHOUGH A FEW BREAKS OF SUNSHINE WILL BE SEEN SINCE VERTICAL MOTIONS WILL REMAIN VIGOROUS. COLUMN WINDS WILL BE LIGHT BENEATH THE UPPER LOW...BUT LOCALIZED WIND GUSTS DUE TO EVAPORATIVE COOLING PROCESSES...FRICTIONAL RAIN/HAIL DRAG...OUTFLOW BOUNDARIES MAY INDUCE ISOLATED WIND DAMAGE THROUGH EARLY EVENING GIVEN THE HIGH LAPSE RATES/LARGE CAPE AREAS. DIURNAL COOLING MAY REMOVE CONVECTIVE INTENSITY AT NIGHTFALL BUT WE WILL NEED TO KEEP MENTIONABLE POP VALUES IN PLACE THROUGH AT LEAST THE EVENING HOURS AS THE SYSTEM PULLS AWAY AND WRAP AROUND MOISTURE LINGERS...CLEARING NE ZONES LAST...AND LATE TONIGHT. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 1:20 PM SUNDAY...MID LEVEL AMPLITUDE WILL RELAX THROUGH THE PERIOD ESPECIALLY WHEN COMPARED TO THE PATTERN WE HAVE SEEN THE PAST FEW DAYS. FOCUS SHIFTS FROM THUNDERSTORMS AND INSTABILITY TO WHAT IS BECOMING AN INTERESTING TEMPERATURE FORECAST FOR WEDNESDAY MORNING. EARLY ON...A BROAD NORTHERLY FLOW WILL DEVELOP IN THE WAKE OF A SURFACE TROUGH MOVING ACROSS WITH THE MID LEVEL LOW. A SECONDARY SURGE OF COOLER AIR ARRIVES AROUND 0600 UTC TUESDAY. THE SURFACE HIGH MOVES FROM THE NORTHEAST TO ESSENTIALLY OVERHEAD EARLY WEDNESDAY. NO POPS OR EVEN LITTLE CLOUD COVER IS EXPECTED THROUGH THE PERIOD. THE NAM/MET GUIDANCE IS CONSIDERABLY COOLER WITH 38 DEGREES IN LUMBERTON AND 44 WITH THE MAV FOR WEDNESDAY MORNING. IT APPEARS THE GFS HAS SOME HIGH LEVEL MOISTURE MOVING ACROSS FROM THE NORTHWEST THAT MAY KEEP IDEAL RADIATIONAL CONDITIONS FROM DEVELOPING. HAVE TRIMMED BACK LOWS A BIT BUT OVERALL FORECAST CONTINUES TO LEAN HEAVILY TOWARD THE MAV/GFS. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 1:20 PM SUNDAY...LOW AMPLITUDE MID LEVEL FLOW ON WEDNESDAY WITH THE CAROLINAS ON THE SOUTHERN FRINGE OF A BELT OF WESTERLIES WHILE HIGH PRESSURE SITS OFF THE COAST. TEMPS BOUNCE BACK TO NORMAL AND CLOUD COVER SHOULD BE MINIMAL. MID LEVEL FLOW VEERS ON THURSDAY IN RESPONSE TO CONGEALING LOWS OFF CANADIAN MARITIMES AND A LARGELY MOISTURE-STARVED FRONT MANAGES TO PUSH THROUGH LATE IN THE DAY BUT NOT BEFORE A WARM AFTERNOON WITH HIGHS NEAR 80. FASTER TIMING OF THE FRONT IS POSSIBLE HOWEVER WHICH WOULD OBVIOUSLY LIMIT THE WARMTH AND COULD FAVOR A FEW TSTMS IF FROPA BETTER COINCIDES WITH PEAK HEATING. GUIDANCE AT ODDS WITH THE EXTENT OF BUILDING PRESSURES AND COLD AIR ADVECTION INTO THE CAROLINAS WITH RAMIFICATIONS RANGING FROM A RETURN TO CLIMO TEMPS TO DEVIATIONS BELOW CLIMO. EITHER WAY THIS HIGH APPEARS FATED TO WEAKEN AND MOVE OFF THE COAST FOR THE WEEKEND FAVORING A RETURN OF AT LEAST CLIMO TEMPERATURES. ISOLATED CONVECTION BORNE OF MESOSCALE PROCESSES CERTAINLY HARD TO RULE OUT BUT NO WIDESPREAD SYNOPTIC FORCING IS EXPECTED. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 18Z...AN ELONGATED UPPER LEVEL LOW IS CENTERED JUST EAST OF KCLT AND IT WILL SLOWLY SHIFT DIRECTLY OVER THE TAF SITES BY 00 UTC. WITH THE VERY COOL TEMPERATURES ALOFT CONVECTION IS ALREADY ONGOING AND WITH THE STEEP LAPSE RATES SMALL HAIL WITH ISOLATED 1 INCH HAIL IS POSSIBLE. OVERNIGHT AS LOW EXITS WIND SPEEDS APPEAR STRONG ENOUGH OVERNIGHT TO SUPPORT STRATUS. AFTER SUNRISE CONSIDERABLE DRYING IS EXPECTED AND SKIES WILL CLEAR OUT WITH WINDS WILL INCREASING FROM THE NORTH WITH SPEEDS AROUND 12 KNOTS WITH GUST AOB 20 KNOTS. EXTENDED OUTLOOK...OTHERWISE VFR MONDAY THROUGH WEDNESDAY. POSSIBLE MORNING FOG THURSDAY AND FRIDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 120 PM SUNDAY...NO ADVISORIES OR CAUTION STATEMENTS IN PLACE AS WINDS REMAIN BELOW 20 KNOTS OUTSIDE OF TSTMS. DEVELOPED SE WAVES OF 3-4 FEET IN 7-8 SECOND INTERVALS WILL PREVAIL INTO TONIGHT. A SURFACE LOW WILL MOVE OVER CAPE HATTERAS THIS EVENING. THIS WILL BRING VEERING WINDS FROM SW TO W THEN NW TONIGHT AS THE SURFACE LOW PULLS OFFSHORE OF THE OUTER BANKS OF NC. NW WINDS ON THE BACKSIDE OF THE DEPARTING SURFACE LOW COULD APPROACH 20 KNOTS LATE TONIGHT INTO EARLY MONDAY...AND A CAUTIONARY STATEMENT MAY BE REQUIRED. MARINERS SHOULD REFER TO RADAR TRENDS IF HEADING OUT TODAY OR TONIGHT. AN UPPER LOW MOVING EAST OVER THE WATERS COULD GENERATE TSTMS AND PERIODS OF HAIL LATE THIS AFTERNOON AND THIS EVENING...AND WILL BE CAPABLE OF GENERATING LOCALIZED AND STRONG WIND GUSTS. THIS IN TURN WILL RESULT IN LOCALLY HIGHER WIND-WAVES AND CHOP. BY DAYBREAK MONDAY...NW WINDS 15-20 KNOTS SHOULD BE EXPECTED WITH 2-4 FOOT SEAS AND HIGHEST OFFSHORE. SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 1:20 PM SUNDAY...SOME STRONG WINDS AT THE BEGINNING OF THE PERIOD AS A SURFACE TROUGH WILL BE MOVING OFFSHORE. EXPECT A NORTHERLY FLOW AT 20-25 KNOTS. GRADIENT DECREASES SLOWLY DURING THE DAY ONLY TO INCREASE ONCE AGAIN AROUND 0600 UTC TUESDAY AS A SECONDARY FRONT/SURGE MOVES ACROSS. WINDS TURN MORE NORTHEAST AND INCREASE ONCE AGAIN TO A RANGE OF 20-25 KNOTS. GRADIENT DIMINISHES DRAMATICALLY LATE TUESDAY/EARLY WEDNESDAY AS THE CENTER OF HIGH PRESSURE;RE MOVES FROM PENNSYLVANIA TO BASICALLY OVERHEAD. WINDS STAY JUST BELOW SMALL CRAFT CRITERIA EARLY MONDAY AND AGAIN EARLY TUESDAY. SEAS MAY ECLIPSE SIX FEET BRIEFLY TUESDAY BUT WILL NOT ISSUE A HEADLINE AT THIS TIME DUE TO THE MARGINAL NATURE AND TIME CONSIDERATIONS. SEAS FOLLOW THE WINDS TUESDAY DECREASING DRAMATICALLY. LONG TERM /WEDNESDAY THROUGH FRIDAY/... AS OF 1:20 PM SUNDAY...BERMUDA HIGH PRESSURE TO BRING A SOUTHWESTERLY WIND WEDNESDAY THAT MAY VEER WITH THE APPROACH/DEVELOPMENT OF SOME WEAK PIEDMONT TROUGHINESS. THIS MAY ALSO LEAD TO JUST ENOUGH OF AN UPTICK OF CONDITIONS THAT CAUTIONARY HEADLINES ARE NEEDED. THESE FACTORS REMAIN IN PLACE ON THURSDAY WHILE A COLD FRONT WHOSE TIMING IS A LITTLE UNCERTAIN APPROACHES FROM THE NNW. THE APPROACH OF THIS BOUNDARY MAY CAUSE ADDITIONAL VEERING THROUGH THURSDAY DEPENDING ON ITS SPEED AND TIME OF ARRIVAL. ASSUMING A THURSDAY EVENING FROPA A TURN TO A MORE NORTHERLY DIRECTION IS EXPECTED ON FRIDAY AND THE SURGE BEHIND THE FRONT ALSO WILL BE QUESTIONABLE...IN STRENGTH. THIS WILL END UP DICTATING WHETHER FRIDAY SEES A SLIGHT DETERIORATION IN WIND AND SEAS OR AN ACTUAL IMPROVEMENT OVER THURSDAY SHOULD THE WEAKER SOLUTIONS PAN OUT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...SHK NEAR TERM...MJC SHORT TERM...SHK LONG TERM...MBB AVIATION...DRH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 307 PM EDT SUN MAR 25 2012 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-261915- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 307 PM EDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. MANY OF THE STRONGER SHOWERS AND STORMS WILL PRODUCE SMALL HAIL UP TO THE SIZE OF DIMES. THE STRONGEST THUNDERSTORMS MAY BE CAPABLE OF GENERATING HAIL UP TO THE SIZE OF QUARTERS. GUSTY WINDS ARE ALSO POSSIBLE. STORMS SHOULD SHIFT OFFSHORE DURING THE LATE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-261915- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 307 PM EDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING COULD MOVE OVER THE IN-SHORE WATERS. GUSTY WINDS AND HAIL WILL BE THE PRIMARY THREATS. GUSTY NW WINDS EARLY MONDAY COULD WARRANT AN EXERCISE CAUTION STATEMENT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 8
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 126 PM EDT SUN MAR 25 2012 SCZ023-032-251800- DARLINGTON-FLORENCE- 126 PM EDT SUN MAR 25 2012 ...THUNDERSTORMS WITH HAIL WILL MOVE ACROSS FLORENCE AND DARLINGTON COUNTIES THROUGH 200 PM EDT... AT 126 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DARLINGTON...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS IMPACTED INCLUDE DARLINGTON...FLORENCE AND TIMMONSVILLE. HAZARDS INCLUDE... HALF INCH DIAMETER SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. && LAT...LON 3412 7965 3400 7988 3427 8004 3436 7985 TIME...MOT...LOC 1726Z 329DEG 13KT 3426 7991 BACON
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
134 PM EDT SUN MAR 25 2012
NCZ105>109-251830-
COASTAL NEW HANOVER-COASTAL PENDER-INLAND BRUNSWICK-INLAND NEW
HANOVER-INLAND PENDER-
134 PM EDT SUN MAR 25 2012
...THUNDERSTORMS PRODUCING HAIL WILL MOVE ACROSS NORTHERN
BRUNSWICK...NORTHERN NEW HANOVER AND SOUTHERN PENDER COUNTIES
THROUGH 230 PM EDT...
AT 134 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM SANDY CREEK TO SCOTTS HILL...OR ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF LELAND TO 10 MILES NORTHEAST OF
WILMINGTON...MOVING NORTH AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE BURGAW...ASHTON...BAYSHORE...CASTLE
HAYNE...CURRIE...LONG CREEK...MALPASS CORNER...MONTAGUE...
MOORETOWN...OGDEN...PHOENIX AND POINT CASWELL.
HAZARDS INCLUDE...
PEA SIZED TO HALF INCH DIAMETER HAIL.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3426 7774 3424 7822 3427 7823 3435 7816
3435 7820 3437 7822 3438 7824 3442 7824
3446 7818 3450 7825 3456 7825 3458 7824
3459 7774 3428 7772
TIME...MOT...LOC 1734Z 176DEG 15KT 3434 7812 3435 7783
BACONSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
200 PM EDT SUN MAR 25 2012
SCZ023-032-251900-
DARLINGTON-FLORENCE-
200 PM EDT SUN MAR 25 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS FLORENCE AND DARLINGTON
COUNTIES THROUGH 300 PM EDT...
AT 200 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
STRETCHING FROM DARLINGTON TO FLORENCE...MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE FLORENCE...CLAUSSEN...EFFINGHAM...
EVERGREEN...FRIENDFIELD...HYMAN...MARS BLUFF...MECHANICSVILLE...NEW
HOPE...PAMPLICO...QUINBY AND COWARD.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3427 7994 3435 7975 3409 7953 3407 7954
3404 7951 3400 7951 3389 7975
TIME...MOT...LOC 1800Z 331DEG 11KT 3423 7979
BACONSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
235 PM EDT SUN MAR 25 2012
SCZ039-251930-
WILLIAMSBURG-
235 PM EDT SUN MAR 25 2012
...HAIL PRODUCING THUNDERSTORM WILL MOVE ACROSS WILLIAMSBURG COUNTY
THROUGH 330 PM EDT...
AT 235 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CADES...OR ABOUT 5 MILES NORTHEAST OF KINGSTREE...MOVING SOUTHEAST AT
20 MPH.
SOME LOCATIONS IMPACTED INCLUDE KINGSTREE...CADES...EARLE...
MORRISVILLE...SALTERS...TRIO AND WARSAW.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3338 7971 3374 7994 3384 7977 3384 7975
3381 7972 3355 7947 3352 7949 3350 7954
3345 7959
TIME...MOT...LOC 1835Z 326DEG 16KT 3372 7978
BACONSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 238 PM EDT SUN MAR 25 2012 NCZ105-251915- INLAND PENDER- 238 PM EDT SUN MAR 25 2012 ...HAIL PRODUCING THUNDERSTORMS WILL MOVE ACROSS PENDER COUNTY THROUGH 315 PM EDT... AT 238 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING SMALL HAIL OVER VAN EDEN...OR ABOUT 6 MILES NORTHWEST OF BURGAW...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS IMPACTED INCLUDE BURGAW...ASHTON...MALPASS CORNER... MURRAY TOWN...PENDERLEA...VAN EDEN...WARDS CORNER...WHITE STOCKING... WILLARD...ST. HELENA AND WATHA. HAZARDS INCLUDE... PEA TO DIME SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. HEAVY RAINFALL. THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. && LAT...LON 3464 7774 3440 7790 3456 7817 3472 7806 TIME...MOT...LOC 1838Z 301DEG 8KT 3459 7802 BACON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
258 PM EDT SUN MAR 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL 2 WNW QUINBY 34.25N 79.77W
03/25/2012 E0.88 INCH DARLINGTON SC TRAINED SPOTTER
PENNY TO NICKEL SIZE HAIL FELL.
&&
EVENT NUMBER ILM1200037
43The Wilmington radar (KLTX), 77 km away, was scanning. The volume nearest the first event began at 19:18 UTC.
7 hail. Local standard time, as filed.
Nickel to quarter size hail covered the ground.
Nickel size hail covered the ground.
Hail up to the size of quarters was reported.
Hail up to the size of quarters was reported on US 74.
Hail up to the size of quarters covered the ground. The hail lasted for 15 minutes.
Hail to the size of golf balls was reported.
Hail to the size of ping pong balls was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2012Every state in 2012This day in weather historyWarnings in North Carolina, March 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 369578, 369579, 369581, 369600, 369604, 369610, 369612.